How To Cope With Chemotherapy Side Effects?

If you have been diagnosed with cancer and are taking treatments for cancer, then there is no doubt that you would have to face different kinds of side effects. It is very important to have a talk with your oncologist and find out the likely side effects that you would be suffering from due to the chemo treatment. It is highly important to enjoy symptom management and supportive care as part of the cancer care. Some of the common side effects that you would face after undergoing the chemotherapy are nausea, fatigue, and pain.

  •         Nausea

Anyone undergoing chemotherapy will face nausea and vomiting side effects Most of the patients will be administered anti-nausea drugs when they are getting the chemo treatment. It would be better to avoid fried, salty, greasy and spicy food when taking the chemo treatment.

  •         Hair loss

This is one of the most common side effects of chemo treatment. All the rapidly dividing cells in the body will be killed by the chemo drugs and this means that the hair roots will also get destroyed. There are patients who even lose hair on their eyelashes, armpit hair, eyebrows and pubic hair when they undergo the chemo treatment. The most common hair loss is seen on the top of their head. The hair loss from the chemo treatment is just a temporary one and it will start to grow once the treatment is stopped. You will regain your hair in three to ten months after the last chemotherapy. An easy way to cope with hair loss is to cover the head with hats, scarves, and wigs or to cut the hair very short just before the treatment.

  •         Changes in skin and nail

The patients undergoing chemo treatment might feel their skin to be itchy, dry and turn red. The minor irritation can be treated by using mild soaps and natural creams and lotions on the skin. My friend from http://www.bestpainterinsurrey.com created a hand cream that can help with this. The nails can turn brittle, yellow in color and dark during the chemotherapy. These are just cosmetic changes happening in your body due to the drugs and will stop once the drugs and stopped. One of the ways to reduce the drug from reaching your hands is to wear frozen mittens on your hand. This will help in keeping the hands cold.

Leave a Comment

Filed under Main

Comments are closed.